Hail, Muskingum
- When
- June 10, 8:30 PM EST
- Where
- Muskingum County, 0.53 mi E of Irville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.050, -82.120
Scattered severe thunderstorms developed over eastern Ohio as a weak front pushed northeast across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed over eastern Ohio as a weak front pushed northeast across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 10, 6:18 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 718 PM EDT FRI JUN 10 2011 .SYNOPSIS... LOW PRESSURE WILL BRING SHOWERS AND THUNDERSTORMS INTO SATURDAY NIGHT. CANADIAN HIGH PRESSURE WILL FOLLOW WITH DRY COMFORTABLE CONDITIONS SUNDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED STRONG STORMS ARE MOVING INTO NORTHEAST OH/NORTHWEST PA WITH A LINE OF CONVECTION CROSSING EAST CENTRAL OHIO. WITH SOME SHEAR NORTH OF I-70...SCATTERED SEVERE TSTMS SEEM LIKELY THIS EVENING...THUS A SEVERE TSTM WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN OHIO INTO THE NORTHERN PANHANDLE OF WV UNTIL 1 AM. CONDITIONS WILL BE MONITORED FOR POTENTIAL OF WATCH BEING EXPANDED EASTWARD INTO WESTERN PA. WILL ALSO CONTINUE TO MONITOR FOR LOCALLY HEAVY RAINFALL/LOCALIZED FLOODING. FLASH FLOOD GUIDANCE SUGGESTS 3-HR RAINFALLS OVER 2 INCHES NEEDED TO INITIATE FLOODING PROBLEMS. PATCHY FOG MAY BE POSSIBLE LATE TNGT DUE TO RAIN EVAPORATION INTO HUMID AIR MASS...BUT WINDS NEAR 5 KTS MAY PRECLUDE DEVELOPMENT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOWS THE MIDWEST LOW PRESSURE SYSTEM DRIVING THE STALLED FRONT EASTWARD THROUGH THE UPPER OHIO VALLEY LATE SATURDAY. SO THUNDERSTORMS, WITH SEVERE POTENTIAL, CAN OCCUR INTO SATURDAY EVENING. THUNDERSTORMS WILL BE MORE LIKELY SATURDAY AFTERNOON AND EARLY EVENING DUE TO PEAK HEATING INSTABILITY AND INCREASED LIFT DUE TO PREFRONTAL CONVERGENCE. HIGH PRESSURE WILL FOLLOW DRYING AND SEASONABLY COOL AND COMFORTABLE TEMPERATURES. SPECIFIC TEMPERATURES WERE FORECASTED USING BLEND OF RECENT GFS MOS AND SREF MEAN VALUES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ECMWF AND NAEFS MODEL OUTPUT SHOWS CANADIAN HIGH PRESSURE WILL PROVIDE DRY CONDITIONS AND COMFORTABLE TEMPERATURES TUESDAY AND WEDNESDAY. THEN INCREASING LOW LEVEL MOISTURE, COUPLED WITH A LOW PRESSURE SYSTEM, COMING NORTHEASTWARD FROM THE SOUTHERN PLAINS, MAY PRODUCE THUNDERSTORMS STARTING LATE WEDNESDAY NIGHT INTO FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... MEDIUM CONFIDENCE FORECAST AS THUNDERSTORM TIMING AND LOCATION ARE THE PRIMARY CONCERNS OVER THE NEXT 24 HOURS. CURRENT STORMS OVER OHIO WILL MOVE EAST IMPACTING MOST TAF SITES BETWEEN 00Z - 04Z. ACCOUNTED FOR THIS WITH TEMPO CONDITIONS. AFTERWARD...MVFR FG IS POSSIBLE GIVEN THE WET GROUND. PLAYED OVERNIGHT FORECAST SIMILAR TO LAST NIGHT WITH MVFR/IFR CONDITIONS AT AIRPORTS THAT OBSERVED THOSE CONDITIONS LAST NIGHT. A COLD FRONT CROSSES THE AREA LATE SATURDAY...STRONG STORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. RIGHT NOW...CONFIDENCE IS NOT HIGH ENOUGH FOR MENTION IN THE TAFS...HOWEVER DID INCLUDE CB IN THE TAFS TO HEDGE THAT DIRECTION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 650 PM EDT FRI JUN 10 2011 OHZ039>041-048>050-057>059-PAZ007-013-WVZ001>003-112300- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-LAWRENCE-HANCOCK-BROOKE-OHIO- 650 PM EDT FRI JUN 10 2011 ...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THUNDERSTORMS WITH HEAVY RAINFALL MAY BRING A RISK OF STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ068-069-PAZ014-020-021-029-031-073-075-WVZ004-012-021>023-112300- NOBLE-MONROE-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- 650 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THUNDERSTORMS WITH HEAVY RAINFALL MAY BRING A RISK OF STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ008-009-015-016-022-023-074-076-WVZ041-112300- GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-TUCKER- 650 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH HEAVY RAINFALL MAY BRING A RISK OF STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EDT FRI JUN 10 2011
OHZ048-110130-
COSHOCTON OH-
858 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT COSHOCTON COUNTY...
AT 854 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER KILLBUCK...
MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
CITIES IMPACTED BY THIS STORM ARE LAYLAND...BLISSFIELD...
WARSAW...AND COSHOCTON.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8210 4045 8183 4045 8180 4016 8168
4018 8214SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
900 PM EDT FRI JUN 10 2011
OHZ057-110130-
MUSKINGUM OH-
900 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT MUSKINGUM COUNTY...
AT 854 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DILLON STATE PARK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
CITIES IMPACTED BY THIS STORM ARE DRAKE...BRIDGEVILLE...AND NORWICH.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4009 8220 4012 8219 4011 8173 3995 8174
3994 8221
98The Cleveland radar (KCLE), 153 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported trees down on State Route 83.
A trained spotter reported a wind gust of 53 knots near Dresden.
Law enforcement reported numerous trees down near Cambridge.
Law enforcement reported numerous trees down throughout Guernsey county.
Amateur radio reported trees down near Barnesville.
Amateur radio reported power lines down in St. Clairsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321125, 321127, 321133, 321128, 321129, 321130, 321131.